ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Unsteady compressible 3-dimensional boundary-layer flow near an asymmetric stagnation point with mass transfer

Kumari, M and Nath, G (1980) Unsteady compressible 3-dimensional boundary-layer flow near an asymmetric stagnation point with mass transfer. In: International Journal of Engineering Science, 18 (11). pp. 1285-1300.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (944Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

The heat and mass transfer for unsteady laminar compressible boundary-layer flow, which is asymmetric with respect to a 3-dimensional stagnation point (i.e. for a jet incident at an angle on the body), have been studied. It is assumed that the free-stream velocity, wall temperature, and surface mass transfer vary arbitrarily with time and also that the gas has variable properties. The solution in the neighbourhood of the stagnation point has been obtained by series expansion in the longitudinal distance. The resulting partial differential equations have been solved numerically using an implicit finite-difference scheme. The results show that, in contrast with the symmetric flow, the maximum heat transfer does not occur at the stagnation point. The skin-friction and heat-transfer components due to asymmetric flow are only weakly affected by the mass transfer as compared to those components associated with symmetric flow. The variation of the wall temperature with time has a strong effect on the heat transfer component associated with the symmetric part of the flow. The skin friction and heat transfer are strongly affected by the variation of the density-viscosity product across the boundary layer. The skin friction responds more to the fluctuations of the free stream oscillating velocities than the heat transfer. The results have been compared with the available results and they are found to be in excellent agreement.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Publisher.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 30 Jan 2010 08:54
Last Modified: 19 Sep 2010 05:35
URI: http://eprints.iisc.ernet.in/id/eprint/21092

Actions (login required)

View Item View Item